Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jun 7, 2006, 3:24 AM EDT for 5 counties in Florida. It took effect at Jun 7, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jun 7, 2006, 1:00 PM EDT
- Expired
- Jun 7, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070724 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 324 AM EDT WED JUN 7 2006 ...DRY CONDITIONS EXPECTED AGAIN THIS AFTERNOON... FLZ041-044>046-053-144-080000- /O.UPG.KMLB.FW.A.0057.060607T1700Z-060608T0000Z/ /O.NEW.KMLB.FW.W.0069.060607T1700Z-060608T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 324 AM EDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE FIRE THREAT WILL REMAIN ELEVATED ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON...MAINLY WEST OF A LINE EXTENDING FROM DELTONA TO LAKE KISSIMMEE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:04 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 7, 3:04 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 304 AM EDT WED JUN 7 2006 .DISCUSSION... ...MUCH BELOW NORMAL RAIN CHANCES NEXT SEVERAL DAYS... ...GETTING A LITTLE HOTTER BY THE WEEKEND... TODAY/TONIGHT...ANTICYCLONIC FLOW HAS DEVELOPED AROUND A MESO-HIGH...ANALYZED BY MSAS JUST EAST OF DAYTONA BEACH. RIDGE AXIS WILL REMAIN IN PLACE ACROSS THE PENINSULA TODAY...SANDWICHED BETWEEN AN OCCLUDED LOW PRESSURE SYSTEM ALONG THE EASTERN SEABOARD AND DISTURBED WEATHER IN THE FAR WESTERN CARIBBEAN. DEEP LAYER DRY AIR WILL PRODUCE LITTLE IN THE WAY OF CLOUDINESS DURING THE DAY. NEEDLESS TO SAY...THE WEAK ATTEMPT AT STARTING THE WET SEASON HAS COME TO A SCREECHING HALT. LIGHT ONSHORE FLOW WILL STRENGTHEN THIS AFTERNOON AS THE SEA BREEZE CIRCULATION DEVELOPS. TEMPERATURES WILL TOP OUT IN THE LOWER 90S ACROSS THE INTERIOR AND IN THE UPPER 80S ALONG THE COAST. OVERNIGHT...LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BACK INTO THE MID 60S. THU-FRI...SHORTWAVE FORECAST TO ROTATE THROUGH BROAD TROUGH ALONG THE EAST COAST WITH AXIS SHIFTING EAST OF THE STATE THU NIGHT. GFS CONTINUES DRIER THAN THE NAM AND PREFER ITS SOLUTION GIVEN THE INITIALLY VERY DRY CONDITIONS. PRECIPITABLE WATER FORECAST TO START OUT AN INCH OR LESS ON THU THEN MOISTEN SLIGHTLY AHEAD OF TROUGH AXIS MAINLY IN THE SOUTH. WITH LOW LEVEL RIDGE AXIS PERCHED ACROSS CENTRAL FLORIDA...WILL ONLY HOLD ONTO SLIGHT AFTERNOON POPS FOR THE FAR SOUTHERN INTERIOR WHERE SEA BREEZE MAY INTERACT WITH OKEECHOBEE BOUNDARY AND GENERATE SOME CONVECTION. GFS SHOWS CONTINUED DRY CONDITIONS ACROSS CENTRAL FLORIDA ON FRI WITH NORTHWEST FLOW ALOFT AND NVA. THOUGH WE WILL HAVE A WESTERLY FLOW REGIME WITH AN AFTERNOON SEA BREEZE...MAV POPS ARE ONLY 10 PERCENT OR LESS. CANNOT SEE GOING ABOVE THOSE NUMBERS AS UKMET/ECMWF ALSO SHOW DRY CONDITIONS. WEEKEND...TROUGH ALOFT WILL LIFT OUT ON SAT WITH WEAK MID LEVEL RIDGING FORECAST BY SUN. LOW LEVEL RIDGE AXIS WILL CONTINUE TO OUR SOUTH WITH SLIGHTLY INCREASING WESTERLY FLOW MAKING IT PROGRESSIVELY MORE DIFFICULT FOR SEA BREEZE TO FORM. WARMING 850 MB TEMPS ALSO INDICATED SO EXPECT THAT TEMPS WILL REACH THE MID 90S...ESPECIALLY FOR THE NORTH PART. MOISTURE STILL LOOKS LIMITED WITH 700 MB TEMPS PROGGED TO GET TO 9-10 DEGREES...WHICH USUALLY SIGNALS VERY LOW CHANCES FOR DEEP CONVECTION. HAVE KEPT THE SLIGHT CHANCE FOR AFTERNOON STORMS...BUT NOT OPTIMISTIC ABOUT MOISTURE RECOVERING ENOUGH FOR THIS TO OCCUR. MON-TUE...LATEST GFS SHOWS TROUGH ALOFT REFORMING OVER THE EASTERN U.S. LOCALLY...MID LEVEL TROUGH IS SHOWN GRADUALLY REPLACING RIDGING. THE 64 THOUSAND DOLLAR QUESTION IS WHETHER THERE WILL BE SUFFICIENT MOISTURE/INSTABILITY FOR A DECENT COVERAGE OF CONVECTION TO ENSUE. THE GFS SHOWS THAT AS LOW LEVEL RIDGES PULLS NORTHWARD ...SOME TROPICAL MOISTURE MAY LIFT INTO THE AREA. THERE IS ALSO SOME SUPPORT FROM THE ECMWF IN SHOWING THIS. THEREFORE WILL GRADUALLY SHIFT 30 PERCENT POPS FROM SOUTHERN SECTIONS MON TO MOST OF THE SOUTH HALF OF THE AREA ON TUE. && .MARINE...MODELS INDICATE THAT ONSHORE FLOW BETWEEN 10 AND 15 KT WILL WEAKEN TOWARDS MORNING. FLOW WILL VEER DURING THE DAY AND OVERNIGHT BUT GENERALLY REMAIN NEAR OR BELOW 10 KT. LOCAL WAVE ALGORITHM IS IN AGREEMENT WITH WAVE WATCH...SHOWING SEAS OF 2-3 FT THROUGH THE OVERNIGHT PERIOD. RIDGE AXIS SHIFTING SOUTH OF THE AREA WITH FRONTAL TROUGH IN THE SOUTHEAST U.S. WILL ALLOW FOR SOME INCREASE IN SOUTHWEST FLOW ESPECIALLY IN THE NORTH STARTING THU NIGHT AND POSSIBLY CONTINUING THROUGH THE WEEKEND. CONDITIONS NEAR SHORE SHOULD BE GOOD OVER THE WEEKEND FOR BOATING BUT IF VENTURING FAR OFFSHORE THERE WILL LIKELY BE A CHOPPY WIND WAVE BUT WITH SEA HEIGHTS NOT MORE THAN 4 FEET. && .FIRE WEATHER...GFS MOS INDICATES THAT DEWPOINTS WILL BOTTOM OUT IN THE MID 50S ACROSS THE NORTHERN INTERIOR COUNTIES. LATEST WRF RUN ACTUALLY SHOWS DRIEST AIR ADVECTING SOUTHWESTWARD TOWARDS THE CAPE THIS MORNING BEFORE MOVING INLAND THIS AFTERNOON. WHILE CONDITIONS MAY INITIALLY BE DRY ALONG THE COASTAL COUNTIES NORTH OF THE CAPE...ONSHORE FLOW SHOULD PREVENT LONG DURATIONS OF CRITICALLY LOW RH FROM BEING REALIZED. HOWEVER...FOUR OR MORE HOURS OF RH < 35 PERCENT CAN BE EXPECTED AGAIN THIS AFTERNOON WEST OF A LINE STRETCHING FROM DELTONA TO LAKE KISSIMMEE. WILL BE UPGRADING THE WATCH TO A RFW FOR THESE AREAS. THU...SLIGHT MOISTENING AHEAD OF TROUGH ALOFT SHOULD KEEP MINIMUM RH VALUES AT OR ABOVE 35 PERCENT. PERSISTENCE WOULD ARGUE FOR SOME LOWER VALUES SO WILL NEED TO MONITOR...BUT LONG DURATIONS WOULD NOT BE EXPECTED. LOWEST RH VALUES FORECAST ABOVE 40 PERCENT FRI AND ABOVE 50 PERCENT BY MON. && .AVIATION...VFR CONDITIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 65 90 68 / 0 0 10 05 MCO 92 63 91 69 / 0 05 10 05 MLB 87 69 88 70 / 0 05 10 10 VRB 86 66 87 69 / 05 05 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON FOR INLAND VOLUSIA...LAKE... ORANGE...SEMINOLE AND OSCEOLA COUNTIES. && SHORT TERM...HIRSCH LONG TERM....LASCODY
Hazardous weather outlook, Jun 7, 3:11 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 311 AM EDT WED JUN 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 080930- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 311 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... THE FIRE THREAT WILL REMAIN ELEVATED ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED AGAIN THIS AFTERNOON...MAINLY WEST OF A LINE EXTENDING FROM DELTONA TO LAKE KISSIMMEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND LIGHTNING STORMS WILL GRADUALLY INCREASE OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.